Am I having seizures?

Discussion in 'Fibromyalgia Main Forum' started by ABLUV, Apr 5, 2006.

  1. ABLUV

    ABLUV New Member

    hi! I have spasms that show up anytime anywhere; I shake all over; my torso shakes violently with arms flailing often accompanied with spastic breathing. After the shaking calms down, I'm left unable to walk, or sit up and I can't hold my head up. My chest feels heavy(lke cement is in it) and when i try to sit up my torso pulls me foward and it hurts. Usually I experience pain all over (gums and fingertips included -weird...) two to three hours after the spell; this pain lasts maybe an hour, but it leaves me unable to do anything for hours or days.

    Docs have ruled out panic attack; I don't sweat, lose consciousness. I just recently heard about CFS symptoms being linked to some kind of seizure and i was wondering if that's what i'm having. If you find out any new info on this particular symptom, write me. And I will do the same for you...
    Thanx!!
  2. mme_curie68

    mme_curie68 New Member

    The movements you are describing for your symptoms sound an awful lot like a seizure with clonic-tonic features.

    The only way to diagnose this for sure is to do an EEG and monitor you long enough to try to see the full spectrum of your activity.

    One way to differentiate muscle spasm from seizure activity is after the episode ends. Are you "out of it" for a period of time, i.e. - if someone speaks to you right after are you able to understand and respond?

    An unresponsive person post-seizure indicates a true "post-ictal" phase.

    I have a friend who has partial seizures and sometimes if her meds aren't balanced right she'll have a seizure and just stops dead in the middle of whatever she happens to be doing - almost like someone flipped the off switch. Then in about 30 seconds she would come back into herself.

    The definitions section of this paper describes each type of seizure activity fairly well - just navigate around the million-dollar words.

    http://www.emedicine.com/NEURO/topic376.htm

    I just thought of something else -
    Are you on any kind of phenothiazine? Any medicine whose generic name ends in -azine? They can cause Tardive Dyskinesia. TD can look like a seizure - uncontrollable muscle spasms, posturing (where an arm or leg curls up, arched neck, locked jaw) and can't be physically moved etc.). Many psych meds list TD as a possible side effect.

    Hopefully you have an appt. with a neurologist already. You could try taking Benadryl for a few days on a regular basis - if the symptoms lessen then the culprit may very well be TD. Benadryl competes for the same receptors.

    I hope you get a definitive diagnosis soon.
    Hugs,
    Madame Curie
    [This Message was Edited on 04/05/2006]
    [This Message was Edited on 04/05/2006]
  3. findmind

    findmind New Member

    Can't beat Madame Curie's great advice and resource!

    Just wanted to say, my brother had seizures as a child...he would convulse terribly and afterwards, he was so tired and sore from the shaking and brain-wreck he could not do a thing for hours.

    I get clonic seizures from antidepr's,
    do you take any? If so, tell the prescribing dr. about these events!

    I sure hope you follow Mme Curie's advice and make sure to see a neurologist.

    Please let us know how you are doing, ok? We do care, whether you have CFS or FM or not...

    Hugs, shaky one..
    findmind
  4. ABLUV

    ABLUV New Member

    Thanx for the advice!! As a matter of fact I will see a neuro this week and will ask him about it.

    What's clonic seizures? I take Elavil for pain, no other meds. Could Elavil cause these seizures?

  5. findmind

    findmind New Member

    YES, YES, YES! That's what caused mine!!! Then Effexor...so I stopped them altogether.

    Tell your dr. ASAP, please!!!

    Best...

    findmind
  6. ABLUV

    ABLUV New Member

    You're kidding right? Elavil is causing the seizures? This is AWFUL!!

    I think I have to stay on it because it's the only thing that kills the pain without giving me stomach problems. Are there other meds that will stop my pain? I have pain from head to toe, excruciating pain (scalp, legs, feet, gums, fingernails, eyeballs, eardrums, EVERYTHING HURTS SO BAD THAT I COULD JUST DIE WITHOUT THIS MEDICINE!!) What am I going to do???

    If I don't stop Elavil, what will happen to me in the long run? I mean, will I end up a vegetable or something? Can I take Toppomax for the seizures and stay on the Elavil?Tell me every thing you know or where i can find more info

    Thanx,
    ABLUV
    [This Message was Edited on 04/05/2006]
  7. findmind

    findmind New Member

    I do not know the answers to your questions...maybe someone else here does. I know my dr. took me right off the very low dose Elavil, then Wellbutrin, then Effexor...same thing happened with all of them.

    Maybe a pain med and a sleep med could take its place...

    Do talk to your dr. soon, so you can be rid of these problems, ok?

    findmind